Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Norman, OK

April 1, 2017Cotton County, Oklahoma

NWS Norman, OK issued this special weather statement at Apr 1, 2017, 2:21 PM CDT for Cotton County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2017, 2:21 PM CDT (19:21 UTC)
Expired
Apr 1, 2017, 2:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 33 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WWUS84 KOUN 011921
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
221 PM CDT SAT APR 1 2017
 
OKZ037-038-044-011945-
Tillman OK-Cotton OK-Comanche OK-
221 PM CDT SAT APR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
northwestern Cotton and southwestern Comanche Counties Until 245 PM
CDT...

AT 220 PM CDT, a strong thunderstorm was located near Grandfield,
moving north at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

LAT...LON 3417 9864 3416 9865 3420 9881 3457 9873
      3459 9837 3416 9861 3416 9862
TIME...MOT...LOC 1920Z 196DEG 37KT 3425 9869 

$$

WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 1, 2:08 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 1, 2:08 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
208 PM CDT Sat Apr 1 2017

.DISCUSSION...
Elevated instability north of the front across Texas will continue
to produce showers and thunderstorms over southwest Oklahoma into
early evening. As the weak upper-level system slowly approaches,
lapse rates will increase the instability available and rain and
thunderstorms are expected to spread north and east through the
evening. A more linear system of showers and thunderstorms is
expected to move east across central then southeast Oklahoma
tonight. The upper low and front will remain near of south of the
Red River Sunday and bring more thunderstorms to southern
Oklahoma Sunday with lesser chances farther north and west.
Tonights severe risk area over northern Texas for hail and wind
will translate toward southeast Oklahoma Sunday. This upper system
will be slow to exit Monday when rain chances decrease across
central and southeast Oklahoma. A second upper system approaching
from the west on Tuesday is expected to join phase with a system
over the northern plains and become strongly amplified late
Tuesday. This system will bring a front toward northwest Oklahoma
later Tuesday with a chance for rain. Moisture will be more
limited particularly over western Oklahoma with this system. Once
this passes, a cooler, more seasonable airmass arrives Wednesday
with strong northwest winds in its wake. It could be a day for a
wind advisory. Mild and quieter weather follows into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  53  63  51  72 /  70  50  50  10
Hobart OK         47  60  47  73 /  60  40  40  10
Wichita Falls TX  54  63  51  75 /  80  70  60   0
Gage OK           40  60  41  72 /  40  10  10   0
Ponca City OK     52  65  51  71 /  80  30  40  30
Durant OK         59  66  55  74 /  60  80  60  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/09
Hazardous weather outlook, Apr 1, 11:34 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1134 AM CDT Sat Apr 1 2017

OKZ004>048-050>052-TXZ083>090-021645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1134 AM CDT Sat Apr 1 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms this afternoon and
evening across portions of western north Texas.

.Location...
The slight risk is generally along and south of a line from
Crowell, Vernon, Wichita Falls, and Henrietta Texas. There is a
marginal risk of severe thunderstorms in parts of southern
Oklahoma, generally along and south of a line from Hollis and
Hobart, to Pauls Valley and Madill Oklahoma.

.Timing...
The most likely time for severe weather is between 4 PM and 10 PM.

.Impacts...
Hail up to the size of golfballs and damaging wind gusts up to 70
mph will be the main hazards.

.Discussion...
Isolated thunderstorms will remain possible through early
afternoon across parts of western Oklahoma and western north
Texas. Instability will remain limited keeping the possibility for
severe storms through early afternoon low. However, a storm or two
may become strong enough to produce small hail.

Additional thunderstorms are expected to develop later this
afternoon and evening. The instability will likely increase across
portions of north Texas and southern Oklahoma which will lead to a
risk of severe weather in these areas.

Thunderstorms are expected to become more widespread and develop
eastward through the evening and overnight. However, the
potential for severe weather will decrease by late this evening.

Thunderstorms throughout the area will also have the potential of
producing locally heavy rainfall.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
north Texas and southern Oklahoma should prepare for possible
severe weather operations late this afternoon and this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will persist Sunday and into early Monday morning
before moving out of the area. There is a marginal risk of severe
thunderstorms on Sunday, generally south of a line from Seymour to
Wichita Falls Texas to Pauls Valley and Holdenville Oklahoma.
Locally heavy rainfall will still be possible as well.

There is another chance of thunderstorms on Tuesday across
portions of northern, central and eastern Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 1, 9:22 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
922 AM CDT SAT APR 1 2017

OKZ022-035-011445-
Kiowa OK-Washita OK-
922 AM CDT SAT APR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR north central Kiowa and
southeastern Washita Counties Until 945 AM CDT...

AT 919 AM CDT, a strong thunderstorm was located 4 miles southwest of
Gotebo, moving north at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...

LAT...LON 3531 9902 3527 9869 3493 9884 3497 9905
TIME...MOT...LOC 1419Z 192DEG 30KT 3503 9893

WR
Special weather statement, Apr 1, 11:55 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1155 AM CDT SAT APR 1 2017

OKZ023-038-011715-
Caddo OK-Comanche OK-
1155 AM CDT SAT APR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Caddo and north
central Comanche Counties Until 1215 PM CDT...

AT 1152 AM CDT, a strong thunderstorm was located 5 miles southwest
of Lake Ellsworth, moving north at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3465 9829 3468 9851 3509 9849 3503 9823
TIME...MOT...LOC 1652Z 185DEG 39KT 3475 9840

WR
Special weather statement, Apr 1, 2:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
208 PM CDT SAT APR 1 2017

OKZ015>017-022-023-011945-
Washita OK-Dewey OK-Caddo OK-Custer OK-Blaine OK-
208 PM CDT SAT APR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Washita...
southeastern Dewey...northwestern Caddo...eastern Custer and southern
Blaine Counties Until 245 PM CDT...

AT 207 PM CDT, a strong thunderstorm was located 5 miles southeast of
Weatherford, moving north at 55 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...

This includes Interstate 40 between mile markers 80 and 93.

LAT...LON 3536 9861 3539 9875 3586 9869 3583 9830
TIME...MOT...LOC 1907Z 194DEG 47KT 3547 9863

MAXWELL
Special weather statement, Apr 1, 2:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
219 PM CDT SAT APR 1 2017

OKZ044-TXZ086-089-011945-
Cotton OK-Wichita TX-Archer TX-
219 PM CDT SAT APR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Cotton...eastern
Wichita and north central Archer Counties Until 245 PM CDT...

AT 218 PM CDT, a strong thunderstorm was located near Holliday,
moving north at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3371 9857 3377 9878 3413 9871 3410 9844
TIME...MOT...LOC 1918Z 196DEG 37KT 3382 9865

WR
Special weather statement, Apr 1, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
221 PM CDT SAT APR 1 2017

OKZ037-038-044-011945-
Tillman OK-Cotton OK-Comanche OK-
221 PM CDT SAT APR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
northwestern Cotton and southwestern Comanche Counties Until 245 PM
CDT...

AT 220 PM CDT, a strong thunderstorm was located near Grandfield,
moving north at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

LAT...LON 3417 9864 3416 9865 3420 9881 3457 9873
      3459 9837 3416 9861 3416 9862
TIME...MOT...LOC 1920Z 196DEG 37KT 3425 9869

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:22 AM CDTSpecial Weather StatementOUNWashita23 min
Apr 1, 11:55 AM CDTSpecial Weather StatementOUNComanche20 min
Apr 1, 2:08 PM CDTSpecial Weather StatementOUNBlaine37 min
Apr 1, 3:46 PM CDTSpecial Weather StatementOUNJefferson29 min
Apr 1, 3:49 PM CDTSpecial Weather StatementOUNCarter, Stephens26 min
Apr 1, 3:53 PM CDTSpecial Weather StatementOUNCarter, Stephens22 min
Apr 1, 4:14 PM CDTSpecial Weather StatementOUNGrady31 min
Apr 1, 4:15 PM CDTSpecial Weather StatementOUNCarter, Murray30 min
Apr 1, 4:44 PM CDTSpecial Weather StatementOUNCleveland, Garvin, McClain46 min
Apr 1, 4:48 PM CDTSpecial Weather StatementOUNMurray42 min
Apr 1, 4:57 PM CDTSpecial Weather StatementOUNLove33 min
Apr 1, 5:29 PM CDTSpecial Weather StatementOUNCarter, Love31 min
Apr 1, 6:00 PM CDTSpecial Weather StatementOUNCarter, Love45 min
Apr 1, 2:19 PM CDTSpecial Weather StatementOUNWichita26 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.